High Wind, Bulloch
- When
- November 21, 10:00 PM EST to November 22, 4:00 AM EST
- Where
- Bulloch forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.397, -81.743 (the zone’s center; the record gives no point)
High winds between departing low pressure and high pressure building into the area caused wind damage across Southeast Georgia. Numerous trees and power lines were knocked down in and around Ellabell, Pembroke, Darien, Isle of Hope, Statesboro, Wilmington Island, Hinesville, Savannah, Tybee Island, and Ludowici.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
High winds between departing low pressure and high pressure building into the area caused wind damage across Southeast Georgia. Numerous trees and power lines were knocked down in and around Ellabell, Pembroke, Darien, Isle of Hope, Statesboro, Wilmington Island, Hinesville, Savannah, Tybee Island, and Ludowici. Some of the trees and power lines fell across roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Nov 21, 7:25 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 725 PM EST MON NOV 21 2005 .SHORT TERM /OVERNIGHT/... RECENTLY UPDATED OUR ZONES TO INCREASE WINDS OVERNIGHT. STRONG/COLD MID LEVEL LOW PRES SYSTEM WILL PASS THRU LATE AND SFC WINDS SHOULD REALLY BEGIN TO RESPOND IN EARNEST DURING THE NEXT 3 TO 6 HOURS IN SE GEORGIA AND A BIT LATER ACROSS ERN SOUTH CAROLINA. WINDS COULD BRIEFLY TOUCH ADVISORY CRITERIA IN SOME AREAS AND WE WILL CONTINUE TO MONITOR OBSERVATIONS AS THE PENDULUM-LIKE SFC PRES GRAD SWINGS FROM A CURRENT AHN-CSG LINE INTO OUR COASTAL ZONES LATER TONIGHT. 2 MB/3 HOUR RISES ALREADY NOTED IN W GEORGIA AT THIS HOUR AND 2000 FT WINDS OFF THE 00Z CHS RAOB WERE ALREADY 43 KT. IT SEEMS LIKE OUR RAIN CHANCES WILL CONTINUE TO DWINDLE OVERNIGHT. && .MARINE... WE ARE GOING TO INCREASE MARINE WINDS INTO A MORE SOLID GALE FOR LATER TONIGHT GIVEN THIS IMPRESSIVE SYNOPTIC SETUP AND PROSPECTS FOR ENHANCED ACCELERATION AND JETTING. && .AVIATION... WIND GUSTS TO 30 KT COULD IMPACT BOTH TERMS TONIGHT. IFR CONDITIONS HAVE GENERALLY CLEARED THE AREA AND MVFR CIGS ARE POSSIBLE AS COLD POCKET ALOFT MOVES THROUGH. NVA AND DOWNSLOPE SHOULD SCOUR OUT CLOUDS ON TUE BUT W WINDS WILL REMAIN GUSTY AT TIMES...ESPECIALLY THRU 18Z. && .LAKE WINDS... RECENTLY UPDATED THE LAKE MOULTRIE FORECAST TO INCREASE WIND SPEEDS TO 25 TO 30 KT OVERNIGHT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...FREEZE WATCH TUESDAY NIGHT FOR GAZ114>116-118-137-138. SC...LAKE WIND ADVISORY THROUGH TUESDAY NIGHT FOR SCZ045. MARINE...GALE WARNING TONIGHT AMZ330-350-352-354-374. && 24
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 950 PM EST MON NOV 21 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-221000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 950 PM EST MON NOV 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .LAKE WINDS...WINDS WILL INCREASE TO 20 TO 30 KNOTS ON LAKE MOULTRIE OVERNIGHT. A LAKE WIND ADVISORY IS IN EFFECT. REFER TO THE LATEST NON-PRECIPITATION STATEMENT FOR ADDITIONAL INFORMATION. .MARINE...WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 KNOTS ACROSS ALL OF THE COASTAL WATERS OFF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA TONIGHT...INCLUDING CHARLESTON HARBOR. A GALE WARNING IS IN EFFECT. REFER THE LATEST MARINE WEATHER STATEMENT AND COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .LAKE WINDS...WEST WINDS OF 20 TO 25 KNOTS WILL OCCUR ON LAKE MOULTRIE TUESDAY AND A LAKE WIND ADVISORY IS IN EFFECT. REFER TO THE LATEST NON-PRECIPITATION STATEMENT FOR ADDITIONAL INFORMATION. .FROST/FREEZE...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR FREEZING WEDNESDAY MORNING ACROSS MUCH OF SOUTHEAST GEORGIA. A FREEZE WATCH HAS THEREFORE BEEN ISSUED FOR THOSE AREAS WEST OF INTERSTATE 95 THAT HAVE YET TO EXPERIENCE A FREEZE. REFER TO THE LATEST NON-PRECIPITATION STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 930 PM EST MON NOV 21 2005 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-221000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 930 PM EST MON NOV 21 2005 ...STRONG GUSTY WINDS EXPECTED TO INCREASE OVERNIGHT... A POTENT UPPER LEVEL STORM SYSTEM WILL PASS THROUGH THE REGION OVERNIGHT. A TIGHT PRESSURE GRADIENT IS DEVELOPING ACROSS GEORGIA AND SOUTH CAROLINA AS SURFACE LOW PRESSURE DEEPENS OFF THE NORTH CAROLINA COAST. GUSTY SOUTHWEST TO WEST WINDS WERE DEVELOPING AT MID EVENING WITH GUSTS OVER 30 MPH ALREADY REPORTED AT SEVERAL REPORTING LOCATIONS AT 9 PM. WINDY CONDITIONS WILL PERSIST OVERNIGHT WITH SPEEDS FROM 20 TO 30 MPH WITH GUSTS AROUND 40 MPH AT TIMES IN EXPOSED AREAS AND ELEVATED SURFACES...SUCH AS BRIDGES. SECURE LOOSE OBJECTS SUCH AS TRASH CANS AND LAWN CHAIRS. HIGH PROFILE VEHICLES SHOULD BE ALERT FOR STRONG CROSS WINDS AND GUSTS ON BRIDGES. THE STRONGEST WINDS SHOULD BEGIN TO SLOWLY SUBSIDE TUESDAY MORNING IN SOUTH CAROLINA AND LATE TONIGHT IN PARTS OF INLAND SOUTHEAST GEORGIA. 24
The national radar mosaic for the moment the first event began.
7 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484081, 5484082, 5484083, 5484084, 5484085, 5484086, 5484087.